The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Post Vem/cobi itching!

Forums General Melanoma Community Post Vem/cobi itching!

  • Post
    jrtufo
    Participant

      Hi caring friends

      I've been off of the vem/cobi combo for a week and I can't get the itching under control.  The severity of my rash is subsiding but no ammount of steriod cream, atavax, or zyrtec seems to help.  Oatmeal baths provide in-the-mommen relief, Arinca is good for about 30 minutes, but I can't sleep, can't sit still, pretty much going nutty with the itching.  Help!

      Julie T

      Loading spinner
    Viewing 1 reply thread
    • Replies
        jennunicorn
        Participant
          NED

          If nothing OTC is helping and it's unbearable, then systemic steroids might need to be given for a bit. Ask your onc, maybe just a low dose is all you'll need to get the itching under control. 

          Loading spinner
            jrtufo
            Participant

              I am on prendisone after being hospitalized due to the severity of my reaction.  Thanks for responding

              Loading spinner
            J.bun
            Participant

              I had good luck with prescription Fluocinonide Cream – it made my itching bearable – and found it more effective and easier to deal with than Triamcinolone Cream.  It took several weeks for my rash  and itching from vem/cobi to come under control, but it eventually will.  My doctors also recommended Benadryl, which helped me sleep at night too.

              Loading spinner
                jrtufo
                Participant

                  Thanks for responding.  A few weeks, I can handle….knowing there is a bit of light down the road…Spoke to Dr. Guidry at UC today and she has prescribed doxapin for PM and told me to up the zyrtec during the day.  Time to go be one with the Quaker Man…

                   

                  Loading spinner
                  J.bun
                  Participant

                    Good luck! I was hospitalized for over a week due to my  rash/systemic reaction.  Stay diligent on your recovery and taper from the steroids too. 

                    Loading spinner
                    jrtufo
                    Participant

                      Thanks J.bun-itching has gone thanks partially to the v/c combo leaving my system and partially to the steriods.  A bit worried that it will return when my taper is done-did that happen to you?  Also a bit worried that the other MEK/braf combo will bring with it more side effects…I seem to be "drug sensitive" 

                      Loading spinner
                      J.bun
                      Participant

                        Hi Julie – Hope you see this.  Saw you were officially diagnosed with DRESS – that was my diagnosis too – it was no fun and took me 3-4 months to fully recover from everything.  I was tapered on steriods for about 3+ months (last week of December through mid-March).  The taper was done based on my actual blood work #'s, how I was feeling, and my doctor's protocol.

                        I remember being itchy for awhile, but I don't recall it getting worse when the taper was complete.  One thing that did happen is my skin shed for weeks, and I also had hair loss – I think that was the body's response to dealing with the "trauma" of DRESS.

                        I went to Taf/Mek about 3 weeks after I was released from the hospital – was still taking steriods, and had essentially no side effects from the Taf/Mek.  Even when I was finished with the steroids – no side effects.  As you know, everyone is different…

                        Also, I was only on Vem/Cobi for about a week, and the postive response continued even when being off.

                        Taf/Mek has done wonders for me.. showed a "complete reponse" in late May, switched to Keytruda for maintenance, unfortunately had some progression, went back to Taf/Mek in prep for surgery – had surgery and everything came back clean, and now back to Keytruda for maintenance (fingers crossed).

                        I hope you have as much luck with the Taf/Mek combo as I have!

                        Loading spinner
                        jrtufo
                        Participant

                          Wow-J, thanks so much for responding again.  I really needed to hear something positive from someone with some similarities to my situation.  I was far luckier than you as I only had to be in hospital for 24 hours.  It is apparent that the tumor shrinkage I had from the 8 days of the vem/cobi combo is already reversing (because my tumor is wrapped around my facial nerve it is obvious when it is growing from pain) so I'm eager to get started on the taf/mek combo-even though I'm due to be traveling from mid October to the end of November-not sure how all of that will shake out being outside of the US…one day at a time…

                          Loading spinner
                          jrtufo
                          Participant

                            Wow-J, thanks so much for responding again.  I really needed to hear something positive from someone with some similarities to my situation.  I was far luckier than you as I only had to be in hospital for 24 hours.  It is apparent that the tumor shrinkage I had from the 8 days of the vem/cobi combo is already reversing (because my tumor is wrapped around my facial nerve it is obvious when it is growing from pain) so I'm eager to get started on the taf/mek combo-even though I'm due to be traveling from mid October to the end of November-not sure how all of that will shake out being outside of the US…one day at a time…

                            Loading spinner
                      Viewing 1 reply thread
                      • You must be logged in to reply to this topic.
                      About the MRF Patient Forum

                      The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                      The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.